Hail, Columbiana
- When
- August 19, 3:49 PM EST
- Where
- Columbiana County, Wellsville
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -80.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 19, 2:00 PM EST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT THU AUG 19 2004
.AVIATION...
WILL KEEP TSTMS IN TERMINALS THROUGH LATE AFTERNOON THE BREAK OUT TO
MID DECK DURING THE EVENING. PUT IN PATCHY FOG TOWARD MORNING.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY)...
SVR WATCH TIL 8PM THEN LESSENING CHCS DURING THE NIGHT. LIKELY POPS
ON FRI...LESSER CHC FURTHER SOUTH. LIKELY TO CAT POPS FRI NIGHT AS
WV COMES UP. GFS CONTINUES FASTER THAN ETA WITH FROPA ON SATURDAY.
WENT WITH BLEND OF POPS. DRYING TREND ON SAT NGHT AND SUN. TEMPS
SIMILAR TO FWC NOS.
&&
.LONG TERM (MONDAY NIGHT THROUGH THURSDAY)...
CONTINUE DRY ON TUES UNTIL TUES NIGHT WHEN OVERRUNNING BEGINS.
CONTINUES INTO WEDNESDAY. THURSTEMPS SIMILAR TO MEX NOS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH FOR ZONES OHZ039>041-048>050-
057>059-068-069 UNTIL 8 PM EDT.
PA...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ014-016-020-022-023-
029>032 UNTIL 8 PM EDT.
WV...SEVERE THUNDERSTORM WATCH FOR ZONES WVZ001>004 UNTIL 8 PM EDT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 AM EDT THU AUG 19 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-200914- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1040 AM EDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY. IN ADDITION THE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 ENE MCKEESPORT 40.36N 79.79W
08/19/2004 ALLEGHENY PA SKYWARN SPOTTER
TREES REPORTED DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SPRINGDALE 40.54N 79.78W
08/19/2004 ALLEGHENY PA AMATEUR RADIO
70 MPH WIND GUSTS WITH TREES DOWN.
0330 PM TSTM WND DMG SHALER TOWNSHIP 40.52N 79.96W
08/19/2004 ALLEGHENY PA AMATEUR RADIO
TREES DOWN AND POWER OUTAGES.
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL STRASBURG 40.60N 81.53W
08/19/2004 0.75 INCH TUSCARAWAS OH PUBLIC
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL DOVER 40.53N 81.48W
08/19/2004 1.00 INCH TUSCARAWAS OH PUBLIC
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL DOVER 40.53N 81.48W
08/19/2004 2.00 INCH TUSCARAWAS OH PUBLIC
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 SE GREENSBURG 40.27N 79.49W
08/19/2004 1.00 INCH WESTMORELAND PA SKYWARN SPOTTER
&&
TPThe Pittsburgh radar (KPBZ), 37 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418239.